Vol. 16, No. 3, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 777–1024
Issue 3, 521–775
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Covering gonalities of complete intersections in positive characteristic

Geoffrey Smith

Vol. 16 (2022), No. 3, 731–745
Abstract

We define the covering gonality and separable covering gonality of varieties over arbitrary fields, generalizing the definition given by Bastianelli, De Poi, Ein, Lazarsfeld, and Ullery for complex varieties. We show that, over an algebraically closed field, a smooth multidegree (d1,,dk) complete intersection in N has separable covering gonality at least d N + 1, where d = d1 + + dk. We also show that the very general such hypersurface has covering gonality at least 1 2(d N + 2).

Keywords
covering gonality, gonality, measures of irrationality, complete intersections
Mathematical Subject Classification
Primary: 14E08
Secondary: 14C15, 14M10
Milestones
Received: 26 June 2020
Revised: 18 April 2021
Accepted: 4 July 2021
Published: 9 July 2022
Authors
Geoffrey Smith
Department of Mathematics, Statistics, and Computer Science
University of Illinois at Chicago
Chicago, IL
United States